Alert archive / Idaho / Special Weather Statements in 2012

Special Weather Statement, NWS Pocatello, ID

August 6, 2012Butte County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 6, 2012, 5:59 PM MDT for Butte County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 5:59 PM MDT (23:59 UTC)
Expired
Aug 6, 2012, 6:45 PM MDT
In force
46 min
Issued by
NWS Pocatello, ID

County Butte County, ID

The radar

The Pocatello radar (KSFX), 65 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 12.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2873 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WWUS85 KPIH 062359
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
559 PM MDT MON AUG 6 2012

IDZ020-032-070045-
JEFFERSON ID-BINGHAM ID-BUTTE ID-
559 PM MDT MON AUG 6 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  EXTREME NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 645 PM MDT

AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF ARCO..MOVING EAST AT 30 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS 
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. 

LOCATIONS IMPACTED INCLUDE...
   THE INL COMPLEX...
   ATOMIC CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4388 11254 4337 11254 4354 11323 4372 11324
TIME...MOT...LOC 2357Z 268DEG 24KT 4363 11310

$$

JKEYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:31 PM MDT, 4 hours 28 minutes earlier.

Area forecast discussion, Aug 6, 1:31 PM MDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
131 PM MDT MON AUG 6 2012

.SHORT TERM...SAT LOOP SHOWING MID LEVEL MOISTURE PLUME AND THE
ASSOCIATED UPPER TROF NEAR THE DIVIDE THIS AFTERNOON. SCATTERED
TSTMS DEVELOPING OVER THE CENTRAL MTNS AND UPPER SNAKE HIGHLANDS.
TSTMS SHOULD MOVE OUT OF THE AREA THIS EVENING AS THE UPPER TROF
MOVES NORTHWARD INTO MT. THE UPPER RIDGE WILL BUILD UP ON TUE. WITH
MOISTURE OUT OF THE AREA...TSTMS APPEAR UNLIKELY. TEMPS WILL BE
WELL ABOVE NORMAL. MONSOON MOISTURE WILL BEGIN TO FLOW UP THE
BACKSIDE OF THE RIDGE ON WED...RESULTING IN AFTERNOON/EVE TSTMS.
THE BEST CHANCES WILL BE OVER THE WESTERN HALF OF THE FCST AREA
...ESPECIALLY THE CENTRAL MTNS. TEMPS MAY REACH 100 IN PARTS OF
THE SNAKE RIVER PLAIN ON WED.

.LONG TERM...THE UPPER RIDGE PERSISTS THROUGH THE WEEKEND. ISOLD
TO WIDELY SCATTERED AFTERNOON/EVE TSTMS ARE POSSIBLE EAST DAY...
BUT MAINLY IN THE MTNS. TEMPS WILL CONTINUE ABOVE NORMAL.

HEDGES

&&

.AVIATION...HIGH PRESSURE SHOULD PRODUCE DRY CONDITIONS FOR THE TAF
SITES INTO WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE
MOUNTAINS AND HIGHLANDS. GUSTY WINDS THIS AFTERNOON SHOULD DIMINISH
THIS EVENING.

VALLE

&&

.FIRE WEATHER...WILL CONTINUE THE RED FLAG WARNING FOR FIRE ZONE 411
FOR THUNDERSTORMS AS RADAR IS SHOWING DEVELOPMENT OCCURRING NEAR
THAT REGION. EXPECT DRY CONDITIONS OVER THE NEXT COUPLE OF DAYS WITH
ISOLATED THUNDERSTORMS POSSIBLE IN THE MOUNTAINS AND HIGHLANDS ON
TUESDAY. A SURGE OF MOISTURE WILL ARRIVE ON WEDNESDAY WHICH MAY
PRODUCE SCATTERED THUNDERSTORMS FOR THE CENTRAL MOUNTAINS. HAVE
ISSUED A FIRE WEATHER WATCH FOR THOSE AREAS. THIS MOISTURE WILL
SPREAD EAST ON THURSDAY AND MAY LINGER THROUGH MUCH OF THE WEEK.
POTENTIALLY COULD BE DEALING WITH WIDESPREAD RED FLAGS LATER THIS
WEEK DUE TO SCATTERED THUNDERSTORMS.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING IDZ475>477.

RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING IDZ411.

&&
Hazardous weather outlook, Aug 6, 2:32 PM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
232 PM MDT MON AUG 6 2012

IDZ017>025-031-032-071200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
232 PM MDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED AFTERNOON THUNDERSTORMS TODAY IN THE UPPER SNAKE
RIVER HIGHLANDS. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER
ZONE 411 FROM NOON TO 6 PM FOR SCATTERED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL ARRIVE ON WEDNESDAY AFTERNOON AND
AFFECT THE CENTRAL MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT
FOR THOSE AREAS. EXPECT AREAWIDE THUNDERSTORMS THURSDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Aug 6, 5:59 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
559 PM MDT MON AUG 6 2012

IDZ020-032-070045-
JEFFERSON ID-BINGHAM ID-BUTTE ID-
559 PM MDT MON AUG 6 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  EXTREME NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 645 PM MDT

AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF ARCO..MOVING EAST AT 30 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   THE INL COMPLEX...
   ATOMIC CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4388 11254 4337 11254 4354 11323 4372 11324
TIME...MOT...LOC 2357Z 268DEG 24KT 4363 11310

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:34 PM MDTSpecial Weather StatementPIHPower56 min
Aug 5, 9:55 PM MDTSpecial Weather StatementPIHMinidoka65 min
Aug 5, 10:56 PM MDTSpecial Weather StatementPIHMinidoka64 min
Aug 6, 4:43 AM MDTRed Flag WarningPIHBonneville, Clark, Fremont, Lemhi, Madison, Teton16 hr
Aug 6, 2:28 PM MDTFire Weather WatchPIHButte, Custer, Idaho, Lemhi, Valley23 hr

Nearby

Special Weather Statements in Idaho, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.